# SDR 20010319CW004

- Difficulty date: February 2, 2001
- Submitted: March 19, 2001
- Operation: Air carrier
- Aircraft: N88QM
- Make and model: Piper PA-31T
- Aircraft serial: 31T8104025
- Engine: Pwa PT6*
- System (JASC): 2450 · AC Power Distribution System
- Part: Panel
- Part number: 293712
- Condition: Damaged
- Location: Lt Main Brkr Pan
- Part time: 3,675 hours
- Stage of operation: CL
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SHORTLY AFTER TAKEOFF, PILOT SAW SMOKE COMING FROM LEFT MAIN CIRCUIT BREAKER PANEL AND RETURNED TO AIRPORT.  UPON REMOVING LEFT MAIN BREAKER PANEL, FOUND SEVERE HEAT DAMAGE ON ATTACH CLIP FOR RIGHT WINDSHIELD HEAT CIRCUIT BREAKER.  THESE ARE PLUG IN STYLE BREAKERS.  THE SMALL BRASS RIVET THAT ATTACHES CLIP TO BREAKER PANEL WAS NOT MAKING SUFFICIENT CONTACT TO HANDLE MAKING SUFFICIENT CONTACT TO HANDLE 35 AMP LOAD OF SYSTEM.  RECOMMEND INSPECTING LIKE AIRCRAFT BREAKER PANELS FOR HEAT DAMAGE.
